Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)

 
 

 

$ p$-adic zeros of quintic forms


Author: Jan H. Dumke
Journal: Math. Comp. 86 (2017), 2469-2478
MSC (2010): Primary 11D88; Secondary 11D72, 11E76
DOI: https://doi.org/10.1090/mcom/3182
Published electronically: March 3, 2017
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: It is shown that a quintic form over a $ p$-adic field with at least $ 26$ variables has a non-trivial zero, providing that the cardinality of the residue class field exceeds $ 9$.


References [Enhancements On Off] (What's this?)

  • [1] James Ax and Simon Kochen, Diophantine problems over local fields. I, Amer. J. Math. 87 (1965), 605-630. MR 0184930
  • [2] B. J. Birch and D. J. Lewis, $ {\mathfrak{p}}$-adic forms, J. Indian Math. Soc. (N.S.) 23 (1959), 11-32 (1960) (German). MR 0123534
  • [3] Scott Shorey Brown, Bounds on transfer principles for algebraically closed and complete discretely valued fields, Mem. Amer. Math. Soc. 15 (1978), no. 204, iv+92. MR 494980, https://doi.org/10.1090/memo/0204
  • [4] J. H. Dumke, $ p$-adic Zeros of Quintic Forms, preprint, arXiv:1308.0999v2 (2013).
  • [5] Marvin J. Greenberg, Lectures on forms in many variables, W. A. Benjamin, Inc., New York-Amsterdam, 1969. MR 0241358
  • [6] Helmut Hasse, Über die Darstellbarkeit von Zahlen durch quadratische Formen im Körper der rationalen Zahlen, J. Reine Angew. Math. 152 (1923), 129-148 (German). MR 1581005, https://doi.org/10.1515/crll.1923.152.129
  • [7] D. R. Heath-Brown, Zeros of $ p$-adic forms, Proc. Lond. Math. Soc. (3) 100 (2010), no. 2, 560-584. MR 2595750, https://doi.org/10.1112/plms/pdp043
  • [8] R. R. Laxton and D. J. Lewis, Forms of degrees $ 7$ and $ 11$ over $ {\mathfrak{p}}$-adic fields, Proc. Sympos. Pure Math., Vol. VIII, Amer. Math. Soc., Providence, R.I., 1965, pp. 16-21. MR 0175884
  • [9] David B. Leep and Charles C. Yeomans, Quintic forms over $ p$-adic fields, J. Number Theory 57 (1996), no. 2, 231-241. MR 1382749, https://doi.org/10.1006/jnth.1996.0046
  • [10] D. J. Lewis, Cubic homogeneous polynomials over $ p$-adic number fields, Ann. of Math. (2) 56 (1952), 473-478. MR 0049947
  • [11] Guy Terjanian, Un contre-exemple à une conjecture d'Artin, C. R. Acad. Sci. Paris Sér. A-B 262 (1966), A612 (French). MR 0197450
  • [12] E. Warning, Bemerkung zur vorstehenden Arbeit, Abhandlungen aus dem Mathematischen Seminar der Universitaet Hamburg 11 (1935), 76-83 (German).
  • [13] Trevor D. Wooley, Artin's conjecture for septic and unidecic forms, Acta Arith. 133 (2008), no. 1, 25-35. MR 2413363, https://doi.org/10.4064/aa133-1-2

Similar Articles

Retrieve articles in Mathematics of Computation with MSC (2010): 11D88, 11D72, 11E76

Retrieve articles in all journals with MSC (2010): 11D88, 11D72, 11E76


Additional Information

Jan H. Dumke
Affiliation: Mathematisches Institut, Bunsenstrasse 3-5, 37073 Göttingen, Germany
Email: jdumke@uni-math.gwdg.de

DOI: https://doi.org/10.1090/mcom/3182
Keywords: Artin's conjecture, $p$-adic forms, forms in many variables
Received by editor(s): February 4, 2014
Received by editor(s) in revised form: March 27, 2014, August 14, 2014, January 24, 2016, and May 5, 2016
Published electronically: March 3, 2017
Article copyright: © Copyright 2017 American Mathematical Society

American Mathematical Society